sexologist-icon
High bp n 6week pregnant
I am 6week pregnant .my sugar n bp levels are high 149/91.my dr has prescribed me nifedipine 10mg.after taking this tablet I have been suffering from severe head ache.is it common or do I need to Change medicine .pls advice
37 Views v

Answers (7)

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. Swati Chitnis
Gynecologist 6 yrs exp Mumbai

Free 3 day follow up

Chat Now

₹250 for 24 hrs

Headache is common side effect of nifedipine. Labetalol will be preferable. Avoid extra salt in your diet and any kind of stress. You will also need Aspirin to prevent complications. See an endocrinologist for your sugars. Adequate control of hypertension and sugars is very important to avoid complications in you and the baby
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Harshini.V
Gynecologist 5 yrs exp Bangalore

Free 3 day follow up

Chat Now

₹250 for 24 hrs

Yes as all explained it's a side effect of nifedipine , but it's very early to have this condition. Whether obstetric scan and uterine Doppler scan are advised, based on that there are few other supplements like ecospirin can be added to avoid further complications.kindly discuss with ur obstetrician and follow her/his advice, needs regular and frequent monitoring of urself with doctor.avoid stress! Take care..
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Mamta Pattnayak
Gynecologist 14 yrs exp Gurgaon

Free 3 day follow up

Chat Now

₹250 for 24 hrs

Hi, as you r 6 wks , needs blood pressure medicine.  Nifedepin  has side effect of headache. Labetolol or alphamethyl dopa are preffered drugs.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr.Rima Sonpal
Obstetrics and Gynecology Anatomical Pathologist 6 yrs exp Pune

Free 3 day follow up

Chat Now

₹300 for 24 hrs

Can tak other meds..common complaints of headaches after depin
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Vani R
Gynecologist 15 yrs exp Bangalore

Free 3 day follow up

Chat Now

₹300 for 24 hrs

Nifedipine can cause headache. You can take methyl dopa tablets
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Rita Bakshi
Gynecologist/Obstetrician 31 yrs exp Delhi
Headache is a common symptom of nifedipine. Eat less salty foods and avoid stress. Also, get your BP levels checked to prevent hypertension that may be harmful for you and your baby. You can also visit my clinic International Fertility Centre located in New Delhi that offers varied gynecology treatments and services to help you have a successful treatment. You can mail me your contact details so that I can get in touch with you.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Prashant Kini
General Endocrinologist 11 yrs exp Mumbai
Headache common with nifedipine Kindly start Alfa methyl dopa or labetalol
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.